# SDR 96ZZZX1370

- Difficulty date: February 19, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N168CV
- Make and model: Cessna 560CESSNA
- Aircraft serial: 5600168
- System (JASC): 2435 · Starter-Generator
- Part: Bearing
- Part number: 3143503600919
- Condition: Failed
- Location: Start/Gen
- Part time: 1,732 hours
- Component: Lucas, 23085004
- Stage of operation: CR
- Nature of condition: H, E
- Precautionary procedure: B, A

## Discrepancy

LEFT GENERATOR FAILURE OCCURRED AT 37,000 FEET.  THE GENERATOR WOULD NOT RESET.  DURING DESCENT, A HUM AND VIBRATION OCCURRED FROM LEFT ENGINE.  ENGINE WAS IDLED AND LEFT AT IDLE THROUGHOUT DESCENT AND LANDING.  UPON INSPECTION, IT APPEARED THE DRIVE END BEARING OF THE START/GENERATOR HAD FAILED TOTALLY DESTROYING THAT END OF THE GENERATOR (UNREPAIRABLE).  SUBMITTER RECOMMENDS OPERATORS REPLACE BEARINGS ANYTIME BRUSHES ARE REPLACED, USUALLY AROUND 600-700 HOURS AND NOT WAIT UNTIL 1,000-HOUR OVERHAUL TIME.
